Hit a rough patch. Could use some advice.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LALady
Regular Member


Date Joined Apr 2009
Total Posts : 114
   Posted 6/15/2009 9:43 AM (GMT -7)   
I've been doing really well on Celexa so far. I'm beginning week 4. My moods are noticeably more even keel and I feel a renewed sense of calm.
 
However, about midway last week, I was bummed to find out that I have developed total anorgasmia. I've tried numerous times with my boyfriend (including using the tried and true rabbit) and nothing. It's like I"m completely numb down there. He says he understands and it's okay, but let's face it, having sex with someone who really can't reciprocate the enjoyment is not fun. It's depressing him and it's depressing the heck out of me. I also noticed my libido rapidly slipping.
 
On top of that, I am still experiencing GI upset. It's sporadic, but I'm hoping it goes away. It's a bummer since my IBS was pretty much under control prior to starting celexa. I didn't experience the dreaded morning diarrhea prior to the meds, but now it's happening 3-4 times a week again.
 
Oh and the worst and weirdest thing! On Saturday night, I fell asleep early and forgot to take my celexa. I didn't realize it until about midday on Sunday and figured I would just wait until my next dose, which I take at bedtime, since the meds tend to make me really drowsy. I didn't think anything of it.
 
about 5 hours later, while I was just putzing around the house doing laundry and such, I was suddenly crippled with this horrid anxiety feeling and had a full blown panic attack for no apparent reason. It scared me, but I took a klonopin and laid down. It passed.
 
Then about an hour later I felt the worst depression I can remember feeling in a very very long time. I'm not typically a depressed person, but it was like all the things that have been overwhelming me lately and all my unhappiness about my health, my job, etc just took over. I felt worthless, hopeless, wanted to just crawl under my sheets and never come out. I was crying uncontrollably for a long time. It was terrible.
 
Finally, I decided to just go to bed early. I took my celexa. I konked out for about an hour. Then awoke and was unable to fall back asleep for hours, so I had to take more klonopin. I woke up today wanting to die and feeling a mess. I dragged myself to work though.
 
I'm just wondering, can missing a dose cause such a drastic swing in my moods? Also, do the sexual side effects, namely the anorgasmia, pass after time or continue? Also, what the heck should I tell my doctor? I see her next week. I'm conflicted cuz I feel better in other respects, but this weekend was just the pits!
 
Thanks in advance for your guidance and help.
 
 
27 year old female
Attorney
Dx: IBS, GAD
Meds: 20 mg Celexa, .5- 1mg Klonopin


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 6/15/2009 11:04 AM (GMT -7)   
I would probably go ahead in the future and take the medication right away when you forget, unless of course its already time for the next dose. And yes, I have heard people when in the early weeks on a new med, have problems if they forgot their meds. As for the anorgasmia, I would talk to your doctor about that. Maybe there is another med in the same family that might work better, without "those" side effects. I would lean on your Klonpin for a day or so until you get feeling better. Good luck!
Gail*Nanners* Co-Moderator for Crohns Disease and Anxiety/Panic Forum
Been living with Crohn's Disease for 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, and Calcium and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia and Osteoarthritis and Anxiety. Currently my Crohns is in remission.
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 6488
   Posted 6/15/2009 11:06 AM (GMT -7)   
Hi

Sorry to hear you are getting some side effects from the Celexa and developed anorgasmia this is a known side affect with Celexa and some other antidepressants and I know people have changed meds due to this. With regards to missing a dose i take it when i remember that i have missed the dose. I would speak to your doctor and tell them about the side effects you are getting and see what they say and i hope things improve for you.

LALady
Regular Member


Date Joined Apr 2009
Total Posts : 114
   Posted 6/15/2009 11:25 AM (GMT -7)   
Thanks Nanners and Unhappy. In the future, I will take my dose as soon as I remember if I forget. I'm not prone to forgetting, but lately (and I"m sure it's the meds) I can hardly seem to keep my eyes open at night. I feel asleep and stayed asleep all night so didn't realize my blunder in time. At least I"m getting a full night's restful sleep. I'll definitely bring up these issues with my doc. I guess there is a part of me that is scared to try med after med if that is needed. I've been through the veritable guinea pig route with my IBS for the last 9 years trying med after med after med...it's quite exhausting...physically and emotionally.

27 year old female
Attorney
Dx: IBS, GAD
Meds: 20 mg Celexa, .5- 1mg Klonopin


Aries8
Veteran Member


Date Joined Dec 2008
Total Posts : 1015
   Posted 6/16/2009 12:38 PM (GMT -7)   
It may be that you need more time on the med. Some meds can take up to 8 weeks to really kick in and your body adjusts to them. Don't give up. Sounds like you're hanging in there! I have a feeling you are going to feel much better in a few more weeks.
Generalized Anxiety Disorder
 
60 mg. Prozac, Ativan as needed.
 
"Nothing makes us so lonely as our secrets." Paul Tournier


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 6/16/2009 1:30 PM (GMT -7)   

Bella,

(((((((((HUGS)))))))))).  I had the same issue with Cymbalta, anorgasmia.  It was not a good feeling and I have just recently weaned off the Cymbalta. 

I understand that missing a dose of an SNRI or SSRI can cause you to have withdrawal as soon as your blood level drops below a certain level so I agree with  taking the med as soon as you remember.

Talking with your physician sounds like a good idea to me.

I have IBS but have never had diarrhea and never experienced any from the meds.  That is just an example how each of our bodies react differently to the meds.

Thinking of you and hope you are soon feeling better.

Kitt

 


 

Kitt, Co-Moderator:
Anxiety/Panic, 
Depression,  & 
 
 GERD/Heartburn
*~*
http://www.healingwell.com/donate *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
Not a mental health professional of any kind
Clickable Link: Anxiety-Panic Resources


Grizzly pooh
Regular Member


Date Joined May 2009
Total Posts : 72
   Posted 6/16/2009 7:40 PM (GMT -7)   
Hi, I've been on Prozac before and have been on it again for 4 weeks. Both times I also have anorgasmia and i hate to tell you it lasted for the whole year I took the meds last time! I see it as a trade-off and it's a common side effect. I'll still enjoy intimacy with my man, just not expect the fireworks for the next year or so. i can handle that if it means I'm not anxious either.
My body wakes me every morning reminding me it's time for my meds. If I were to miss I'd be v anxious v quickly I think. Thats why it's crucial to ween off so slowly when the time comes.
Re the diarrhoea, i had that for the first 2 weeks and now it's mostly settled.
Hope all this info helps. Hang in there, there's a way around just about everything I've decided...we just need to work it out as we go.

Aries8
Veteran Member


Date Joined Dec 2008
Total Posts : 1015
   Posted 6/16/2009 11:04 PM (GMT -7)   
Imodium works wonders with diarrhea. But call your local pharmacist to see if you can take Imodium with the other meds you may be taking. Feel better soon!
Generalized Anxiety Disorder
 
60 mg. Prozac, Ativan as needed.
 
"Nothing makes us so lonely as our secrets." Paul Tournier


LALady
Regular Member


Date Joined Apr 2009
Total Posts : 114
   Posted 6/17/2009 12:21 PM (GMT -7)   

Thanks Kitt, Grizzly and Aries. I'm just going to tough it out and talk to the doc. If that's a side effect I must deal with in order to get better, so be it. It's not the worst thing that could happen.

Aries - I already take Immodium per all my doctors' recommendations to help control my IBS. I take it as needed, but that turns out to be every 2-3 days. The docs and the pharmacist said no problem. I've taken it for years. It's the only thing that really helps my IBS diarrhea.

I have to say though, the GI side effects have lessened considerably. I'm happy about that.


27 year old female
Attorney
Dx: IBS, GAD
Meds: 20 mg Celexa, .5- 1mg Klonopin

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 3:41 AM (GMT -7)
There are a total of 2,732,879 posts in 301,067 threads.
View Active Threads


Who's Online
This forum has 151222 registered members. Please welcome our newest member, TAS-MS/lupy.
210 Guest(s), 1 Registered Member(s) are currently online.  Details
Skyy


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer